Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 20, 2017, 12:26 PM EDT for Clayton County, Rockdale County, Walton County, Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 12:26 PM EDT (16:26 UTC)
- Expired
- Jun 20, 2017, 1:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Atlanta, GA
Counties Clayton County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954
WWUS82 KFFC 201626
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1226 PM EDT TUE JUN 20 2017
GAZ044>048-054-055-057-201730-
Fayette GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-Newton GA-
Henry GA-South Fulton GA-
1226 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE...WALTON...
ROCKDALE...CLAYTON...SOUTHERN DEKALB...NORTHERN NEWTON...NORTHWESTERN
HENRY AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 130 PM EDT...
At 1225 PM EDT...an area of heavy rain was along a line extending
from near Ebenezer to near Riverdale. These storms were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Fayetteville, Conyers, Monroe, Covington, Jonesboro, Stockbridge,
Union City, Forest Park, Riverdale, College Park, Morrow, Social
Circle, Lake City, Oxford, Lithonia, Porterdale, Walnut Grove,
Between, Jersey and Lakeview Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3362 8368 3354 8403 3346 8454 3358 8456
3387 8363
TIME...MOT...LOC 1625Z 236DEG 2KT 3371 8366 3355 8448
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:20 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 20, 11:20 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1120 AM EDT Tue Jun 20 2017 .Update...have increasd pops across a portion of north and central GA based on radar. No changes for now. 41 .PREV DISCUSSION... /Issued 318 AM EDT Tue Jun 20 2017/ SHORT TERM /Today through Wednesday/... A convergence zone has set up from roughly Frolona (Heard County) to Union City (Fulton County) to Danburg (Wilkes County). Overnight along this line, widespread 1" to 3" of rain has fallen with some spotty 4" to 6" totals noted. So, this area has been primed for flooding if additional rain falls. All of the hi-res models show that the convergence zone will hang around the same area through tonight, potentially moving a little north or south at times. Forecasted QPF calls for another 1" to 2" today, and there will be some locally higher amounts. Will go ahead and issue a Flash Flood Watch across the central CWFA to account for these additional rains through tonight. On and off showers and thunderstorms are expected today for most of the outlook area. Precipitation will be a lot more spotty across the far NW higher terrain, as somewhat drier air has settled across the area. For the remainder of the CWFA, a very moist and tropical airmass will remain in place through the short term period. PWATS aoa 2" will be the rule. The old boundary/convergence area will serve to focus precipitation today. However, within the most/tropical airmass, convection will be able to develop almost anywhere south of this feature. Models continue to indicate high pops, so have gone at least likely. Wednesday looks to be very similar to today, but the axis of heaviest precip may shift a bit southward. With so much cloud cover and precip around, max temps will be below normal for the period. NListemaa LONG TERM /Wednesday Night through Monday/... The long term portion of the forecast will remain unsettled. The old boundary/convergence zone will remain a focus for precip through Wednesday night across the southern CWFA. The old boundary should begin to shift northward by Thursday as a potential tropical cyclone makes landfall across the western Gulf Coast. The boundary looks to set up across far northern GA on Thursday and remains nearly stationary through the early week. The remnants of any tropical system should move east along the boundary during the weekend/early next week. Another flood watch may be needed during the extended period for northern portions of GA as the remnants impact the area. High pressure, and drier air should finally settle across the area by the middle of next week. NListemaa && .AVIATION... 12Z Update... A convergence line near ATL should remain in place most of the day, possibly shifting slightly north/slightly south through tonight. TSRA chances will increase through the afternoon. Winds are expected to shift to the NE by early morning, but may flirt with due south during the late afternoon/evening. //ATL Confidence...12Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 79 68 80 69 / 60 60 40 40 Atlanta 79 69 79 70 / 60 50 40 50 Blairsville 79 63 78 65 / 50 50 30 40 Cartersville 82 68 81 70 / 50 40 40 40 Columbus 78 71 81 73 / 80 70 60 50 Gainesville 79 67 79 68 / 50 50 40 40 Macon 79 70 81 72 / 80 70 60 40 Rome 84 69 82 70 / 20 20 30 40 Peachtree City 78 68 79 70 / 70 60 40 50 Vidalia 82 72 83 73 / 80 70 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for the following zones: Baldwin...Barrow...Butts...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Greene...Gwinnett... Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper... Jones...Lamar...Madison...Meriwether...Monroe...Morgan... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Pike... Putnam...Rockdale...South Fulton...Spalding...Talbot... Taliaferro...Troup...Upson...Walton...Warren...Wilkes. &&
Hazardous weather outlook, Jun 20, 3:26 AM EDT, 9 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 326 AM EDT Tue Jun 20 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 326 AM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected through the period. A few of the thunderstorms could be strong, producing gusty winds and occasional lightning strikes. However, the main severe weather hazard today will any potential flooding from locally heavy rainfall. A Flash Flood Watch has been issued roughly along the Interstate 20 corridor through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day. The primary hazard will be very heavy rainfall through Tuesday as ample moisture and a cold front interact over the region. Other threats include strong, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 20, 9:40 AM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
940 AM EDT TUE JUN 20 2017
GAZ056-068-070-201445-
Lamar GA-Spalding GA-Pike GA-
940 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR...SPALDING AND
PIKE COUNTIES UNTIL 1045 AM EDT...
At 939 AM EDT...a strong thunderstorm with heavy rain was over
Griffin and back into Pike and western Lamar counties. This storm
was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Griffin, Zebulon, Milner, Molena, Williamson, Orchard Hill,
Meansville, Sunny Side, Aldora, East Griffin, Highland Mills,
Towalaga, Experiment, Hilltop, Walker Mill, Birdie, Lifsey Springs,
Vaughn, Hollonville and Rover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3303 8454 3332 8439 3334 8438 3334 8415
3331 8415 3330 8413 3330 8411 3329 8410
3325 8412 3322 8412 3300 8420 3300 8453
3301 8454
TIME...MOT...LOC 1339Z 189DEG 3KT 3324 8424Special weather statement, Jun 20, 11:01 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1101 AM EDT TUE JUN 20 2017
GAZ054-055-057-201600-
Fayette GA-Clayton GA-Henry GA-
1101 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON AND HENRY
COUNTIES UNTIL noon EDT...
At 1059 AM EDT...a line of showers and thunderstorms with heavy rain
was from near Kelleytown to near Starrs Mill. These showers and
thunderstorms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
McDonough, Fayetteville, Jonesboro, Peachtree City, Stockbridge,
Hampton, Lovejoy, Senoia, Brooks, Woolsey, Lake Spivey, Blacksville,
Starrs Mill, Inman, Bonanza, Jw Smith Reservoir, Atlanta Motor
Speedway, Flippen, Lake Horton and Eagles Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3362 8417 3340 8404 3335 8426 3335 8438
3332 8439 3329 8452 3330 8451 3331 8452
3332 8452 3333 8453 3334 8456 3343 8461
TIME...MOT...LOC 1459Z 005DEG 6KT 3351 8413 3336 8456Special weather statement, Jun 20, 11:05 AM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1105 AM EDT TUE JUN 20 2017
GAZ038-048>050-059-201600-
Morgan GA-Oglethorpe GA-Jasper GA-Newton GA-Greene GA-
1105 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHERN OGLETHORPE...
NORTHERN JASPER...SOUTHEASTERN NEWTON AND NORTHERN GREENE COUNTIES
UNTIL noon EDT...
At 1104 AM EDT...an area of heavy rain was along a line extending
from near Greensboro to Eudora. This area was moving northeast at 5
to 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Madison, Greensboro, Union Point, Rutledge, Newborn, Mansfield,
Woodville, Shady Dale, Buckhead, Turtle Cove, Wrayswood, Godfrey,
Greshamville, Calvin, Farrar, Eudora, Parks Mill, Carey, Swords and
Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3359 8301 3347 8328 3348 8328 3343 8353
3336 8354 3334 8358 3335 8386 3361 8365
3376 8308
TIME...MOT...LOC 1504Z 231DEG 7KT 3361 8319 3340 8376Special weather statement, Jun 20, 11:16 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1116 AM EDT TUE JUN 20 2017
GAZ036-037-047-201615-
Walton GA-Clarke GA-Oconee GA-
1116 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALTON...CLARKE AND
OCONEE COUNTIES UNTIL 1215 PM EDT...
At 1116 AM EDT...an area of heavy rain was along a line extending
from near Arnoldsville to near Good Hope...and moving northeast at 5
mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Monroe, Watkinsville, Athens, Winterville, Bogart, North High Shoals,
Good Hope, Bishop, Hull, Athens-Clarke County, Whitehall, James
Holland Youth Sports Cmpx, Beechwood Hills, Oconee Heights,
Eastville, Barnett Shoals, Barretts Mill, Pannell, Gratis and State
Botanical Garden Of Ga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3400 8326 3399 8327 3398 8327 3396 8326
3395 8328 3390 8324 3383 8329 3378 8347
3380 8348 3382 8351 3376 8355 3372 8373
3392 8367 3391 8365 3398 8351 3403 8334
TIME...MOT...LOC 1516Z 239DEG 6KT 3391 8326 3381 8365Local storm report, Jun 20, 11:42 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 2 NNE BETHANY 33.55N 83.41W
06/20/2017 MORGAN GA EMERGENCY MNGR
MULTIPLE DRIVEWAYS WERE REPORTED WASHED OUT.
&&
EVENT NUMBER FFC1700870
LMERRITTSpecial weather statement, Jun 20, 12:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1226 PM EDT TUE JUN 20 2017
GAZ044>048-054-055-057-201730-
Fayette GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-Newton GA-
Henry GA-South Fulton GA-
1226 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE...WALTON...
ROCKDALE...CLAYTON...SOUTHERN DEKALB...NORTHERN NEWTON...NORTHWESTERN
HENRY AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 130 PM EDT...
At 1225 PM EDT...an area of heavy rain was along a line extending
from near Ebenezer to near Riverdale. These storms were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Fayetteville, Conyers, Monroe, Covington, Jonesboro, Stockbridge,
Union City, Forest Park, Riverdale, College Park, Morrow, Social
Circle, Lake City, Oxford, Lithonia, Porterdale, Walnut Grove,
Between, Jersey and Lakeview Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3362 8368 3354 8403 3346 8454 3358 8456
3387 8363
TIME...MOT...LOC 1625Z 236DEG 2KT 3371 8366 3355 8448The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:55 PM EDT | Special Weather Statement | FFC | Marion | 35 min |
| Jun 19, 9:25 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 35 min |
| Jun 19, 10:35 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 25 min |
| Jun 19, 11:05 PM EDT | Flash Flood Warning | FFC | Greene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more | 6 hr |
| Jun 20, 12:33 AM EDT | Flash Flood Warning | FFC | Butts, Henry, Newton | 5 hr |
| Jun 20, 1:51 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 54 min |
| Jun 20, 2:35 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 55 min |
| Jun 20, 3:19 AM EDT | Flash Flood Watch | FFC | Baldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more | 41 hr |
| Jun 20, 3:26 AM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Heard | 64 min |
| Jun 20, 5:03 AM EDT | Special Weather Statement | FFC | Butts, Clarke, Greene, Henry, Jasper, Morgan and 7 more | 3 hr |
| Jun 20, 9:38 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 67 min |
| Jun 20, 9:40 AM EDT | Special Weather Statement | FFC | Pike, Spalding | 65 min |
| Jun 20, 11:01 AM EDT | Special Weather Statement | FFC | Fayette, Henry | 59 min |
| Jun 20, 11:05 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 55 min |
| Jun 20, 11:16 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 59 min |
| Jun 20, 11:35 AM EDT | Flash Flood Warning | FFC | Greene, Morgan, Newton | 6 hr |
| Jun 20, 12:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 20, 1:11 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Jun 20, 1:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Jun 20, 1:33 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 57 min |
| Jun 20, 2:10 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 50 min |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:31 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 59 min |
| Jun 20, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Jun 20, 3:17 PM EDT | Special Weather Statement | FFC | DeKalb | 43 min |
| Jun 20, 3:31 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Jun 20, 3:38 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 52 min |
| Jun 20, 3:44 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jun 20, 3:54 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Jun 20, 6:43 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.